MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE TEMP SENSING FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® I.C. ALL-SILICONE TEMP SENSING FOLEY CATHETER
Catalog Number 119314M
Medical Device Problem Code Inability to Irrigate (1337)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient had a history of abdominal hypertension during this admission.Order to obtain q4h intra-abdominal bladder pressures.Writer laid patient supine and flat per policy, clamped temperature sensing foley catheter distal to injection port, attached pressure monitoring device, primed 50 cc syringe with 25 cc of normal saline and then attempted to flush foley.Foley was flushed with difficulty.Bladder pressures read 250.Unclamped foley to let flush fluid drain and attempted process again with same result.Disconnected catheter from foley bag and flushed and aspirated foley directly at catheter with 50 cc of normal saline with ease.Clamped tubing distal to injection port and attempted to flush tubing while not connected to catheter and again was met with difficulty.Attempted to disconnected and reconnect from flush port 3 times with the same level of resistance met.They replaced tubing with new tubing or urometer and retained old tubing or urometer.As this patient had previously high bladder pressures, this posed a potential harm to patient as the bladder pressures were deemed not to be accurate and a potential high bladder pressure event could have been missed.No apparent harm reached the patient.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that patient had a history of abdominal hypertension during this admission.Order to obtain q4h intra-abdominal bladder pressures.Writer laid patient supine and flat per policy, clamped temperature sensing foley catheter distal to injection port, attached pressure monitoring device, primed 50cc syringe with 25cc of normal saline and then attempted to flush foley.Foley was flushed with difficulty.Bladder pressures read 250.Unclamped foley to let flush fluid drain and attempted process again with same result.Disconnected catheter from foley bag and flushed and aspirated foley directly at catheter with 50cc of normal saline with ease.Clamped tubing distal to injection port and attempted to flush tubing while not connected to catheter and again was met with difficulty.Attempted to disconnected and reconnect from flush port 3 times with the same level of resistance met.They replaced tubing with new tubing or urometer and retained old tubing or urometer.As this patient had previously high bladder pressures, this posed a potential harm to patient as the bladder pressures were deemed not to be accurate and a potential high bladder pressure event could have been missed.No apparent harm reached the patient.Per customer follow up on 05mar2025, it was reported that the sample was still available, and a return kit can be sent to them.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Visual evaluation of the returned sample noted one opened (without original packaging), used drainage bag with inlet tube and sample port connector.Visual inspection of the sample noted that catheter was not returned so could not be tested.Attempted to flush the sample port using the in-house syringe and was unable to flush.This does not meet specification per ip7603444, revision 0 which states "catheter leaks, valve leaks, balloon perforation, lumen to lumen, prematurely deflated and dislodged balloon are not allowed, and must inflate and deflate with the use of a syringe." the labeling is found to be adequate to fulfill s03fa211 revision 25.The baw is attached on the investigation overview element.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.Based on the results of the investigation, no additional actions can be taken at this time.Corrections: d, e, h.Udi format updated with available product information per gudid.H11: sections a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® LUBRI-SIL® I.C. ALL-SILICONE TEMP SENSING FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key21356757
Report Number1018233-2025-00804
Device Sequence Number20792332
Product Code MJC
UDI-Device Identifier00801741039904
UDI-Public(01)00801741039904(11)241017(17)270430(10)NGJV4571
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number119314M
Device Lot NumberNGJV4571
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown